Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 265, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 22, 2010, 6:44 PM CDT for Martin County, Watonwan County, Minnesota. It was in force for 61 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2010, 6:44 PM CDT (23:44 UTC)
- Expired
- Sep 22, 2010, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Martin County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 139 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 7:10 PM CDT | HAIL 1.25 | 4 Sw Butterfield, MN | |
| Sep 22, 7:10 PM CDT | HAIL 1.25 | Butterfield, MN | RANGED FROM PEA TO HALF DOLLAR |
| Sep 22, 7:45 PM CDT | HAIL 1 | 1 Sw South Branch, MN | |
| Sep 22, 7:50 PM CDT | HAIL 1 | 2 Sse South Branch, MN | |
| Sep 22, 7:54 PM CDT | HAIL 1.5 | 1 W Truman, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 11:12 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684
WUUS53 KMPX 222344
SVRMPX
MNC091-165-230045-
/O.NEW.KMPX.SV.W.0265.100922T2344Z-100923T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
644 PM CDT WED SEP 22 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA...
WATONWAN COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 745 PM CDT
* AT 644 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF
JEFFERS...OR ABOUT 9 MILES NORTHWEST OF WINDOM...AND MOVING EAST AT
45 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ST JAMES...
DARFUR...
ODIN...
TRIMONT...
ORMSBY...
SOUTH BRANCH...
LEWISVILLE...
MADELIA...
BUTTERFIELD...
ECHOLS...
GROGAN...
TRUMAN...
NORTHROP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4380 9487 4394 9488 4407 9487 4406 9437
4384 9437 4364 9442
TIME...MOT...LOC 2344Z 274DEG 39KT 4398 9508
WIND...HAIL 60MPH 1.75IN
$$4 follow-up statements
737
WWUS53 KMPX 222359
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
659 PM CDT WED SEP 22 2010
MNC091-165-230045-
/O.CON.KMPX.SV.W.0265.000000T0000Z-100923T0045Z/
WATONWAN MN-MARTIN MN-
659 PM CDT WED SEP 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARTIN AND WATONWAN COUNTIES UNTIL 745 PM CDT...
AT 659 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOUNTAIN LAKE...OR 10 MILES NORTHEAST OF WINDOM...MOVING EAST AT
50 MPH.
LOCATIONS IMPACTED INCLUDE...
ST JAMES...ODIN...ORMSBY...TRIMONT...SOUTH BRANCH...LEWISVILLE...
BUTTERFIELD...ECHOLS...GROGAN...TRUMAN AND NORTHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4380 9487 4394 9488 4407 9487 4404 9437
4384 9437 4364 9442
TIME...MOT...LOC 2359Z 288DEG 47KT 4393 9488
WIND...HAIL 60MPH 1.00IN
$$862
WWUS53 KMPX 230015
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
715 PM CDT WED SEP 22 2010
MNC091-165-230045-
/O.CON.KMPX.SV.W.0265.000000T0000Z-100923T0045Z/
WATONWAN MN-MARTIN MN-
715 PM CDT WED SEP 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARTIN AND WATONWAN COUNTIES UNTIL 745 PM CDT...
AT 714 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ODIN...OR 10 MILES SOUTHWEST OF ST JAMES...MOVING EAST AT 25 MPH.
IN ADDITION...AROUND 713 PM...HALF DOLLAR SIZE HAIL WAS REPORTED
NEAR ODIN WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST JAMES...ODIN...ORMSBY...TRIMONT...SOUTH BRANCH...LEWISVILLE...
ECHOLS...GROGAN...TRUMAN AND NORTHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4380 9487 4394 9488 4405 9487 4403 9437
4384 9437 4364 9442
TIME...MOT...LOC 0014Z 286DEG 22KT 4389 9477
WIND...HAIL 60MPH 1.00IN
$$215
WWUS53 KMPX 230028
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
728 PM CDT WED SEP 22 2010
MNC091-165-230045-
/O.CON.KMPX.SV.W.0265.000000T0000Z-100923T0045Z/
WATONWAN MN-MARTIN MN-
728 PM CDT WED SEP 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARTIN AND SOUTHERN WATONWAN COUNTIES UNTIL 745 PM CDT...
AT 727 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORNSBY...OR
10 MILES SOUTHWEST OF ST JAMES...MOVING EAST AT 35 MPH.
IN ADDITION...AROUND 713 PM...HALF DOLLAR SIZE HAIL WAS REPORTED
NEAR ODIN WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORMSBY...TRIMONT...SOUTH BRANCH...LEWISVILLE...TRUMAN AND NORTHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4380 9487 4392 9486 4399 9478 4397 9438
4384 9437 4364 9442
TIME...MOT...LOC 0027Z 285DEG 22KT 4385 9470
WIND...HAIL 60MPH 1.00IN
$$801
WWUS53 KMPX 230036
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
736 PM CDT WED SEP 22 2010
MNC091-165-230045-
/O.CON.KMPX.SV.W.0265.000000T0000Z-100923T0045Z/
WATONWAN MN-MARTIN MN-
736 PM CDT WED SEP 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARTIN AND SOUTHERN WATONWAN COUNTIES UNTIL 745 PM CDT...
AT 735 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORMSBY...OR
10 MILES SOUTH OF ST JAMES...MOVING EAST AT 35 MPH.
IN ADDITION...HALF DOLLAR SIZE HAIL WAS REPORTED WITH THIS STORM
NEAR BOTH BUTTERFIELD AND ODIN.
A NEW WARNING MAY NEED TO BE ISSUED BEYOND 745 PM CDT.
LOCATIONS IMPACTED INCLUDE...
SOUTH BRANCH...LEWISVILLE...TRUMAN AND NORTHROP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.
&&
LAT...LON 4378 9482 4387 9478 4398 9476 4396 9438
4384 9437 4364 9442
TIME...MOT...LOC 0035Z 288DEG 29KT 4382 9461
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 6:17 PM CDT, 27 minutes earlier.
Area forecast discussion, Sep 22, 6:17 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
617 PM CDT WED SEP 22 2010
.DISCUSSION...
FORECAST THINKING HASN/T CHANGED MUCH FROM PREVIOUS SHIFTS... WITH
A LARGE SCALE HEAVY RAIN EVENT STILL LOOKING TO UNFOLD IN A FEW
WAVES ACROSS THE AREA OVER THE NEXT 24 TO 36 HOURS. MADE SOME
CHANGES TO FLOOD WATCH AREAS AND TIMING THIS AFTERNOON... MAINLY
TO ACCOUNT FOR EARLIER ARRIVAL OF PCPN CURRENTLY ACROSS THE
SOUTHERN PORTION OF THE AREA. THE HEAVY RAIN IS THE MAIN
CONCERN... ALTHOUGH IT STILL APPEARS THERE WILL BE AT LEAST SOME
CHANCE FOR SEVERE WEATHER THROUGH THE EARLY EVENING HOURS AS GOOD
ELEVATED INSTABILITY AND EFFECTIVE SHEAR HELP TO SUPPORT SOME
EMBEDDED STRONG STORMS. NUMEROUS LARGE HAIL REPORTS SOUTHWEST OF
THE AREA THIS MORNING AND SO FAR THIS AFTERNOON ARE INDICATIVE OF
THE STRONG UPDRAFTS BEING SUPPORTED BY THE AFOREMENTIONED
INSTABILITY AND SHEAR. THE WARM SECTOR IS TRYING TO PUSH NORTH...
BUT THE TRAINING OF STORMS NORTH OF THE BOUNDARY THROUGH THE
SOUTHERN PORTION OF OUR AREA IS WORKING TO KEEP IT PINNED SOUTH
FOR THE CURRENT TIME... WHICH WILL HELP LIMIT CHANCES FOR WINDS TO
SOME EXTENT AND PARTICULARLY FOR TORNADO POTENTIAL. HOWEVER...
GIVEN THE STRONG LARGE SCALE SOUTHERLY SURGE... THE FRONTAL
BOUNDARY WILL KEEP WORKING TO LIFT NORTH. GOOD MOISTURE TRANSPORT
AND THETA-E ADVECTION WILL CONTINUE TO SUPPORT SHOWERS AND
EMBEDDED THUNDER ACROSS THE SOUTHERN PART OF THE AREA INTO THIS
EVENING... WITH FLOODING A DISTINCT POSSIBILITY IF SUFFICIENT
TRAINING OF ECHOES OCCURS. FARTHER NORTH WE SHOULD SEE PCPN
CONTINUE TO TRY AND EXPAND... ALTHOUGH SOME SUBSIDENCE ON THE
NORTH SIDE OF THE MORE ROBUST CONVECTION OVER OUR SOUTHERN CWFA
WILL WORK TO LIMIT THAT NORTHWARD PROGRESSION TO SOME DEGREE.
HOWEVER... STILL APPEARS THERE IS SUFFICIENT MOISTURE AND
ISENTROPIC ASCENT... PER THE 305K SURFACE... TO KEEP SOME PCPN
GOING ACROSS A GOOD PART OF THE AREA THROUGH THE EVENING HOURS...
EVEN IF THE HEAVIEST PCPN LOOKS LIKE IT MAY IMPACT THE SOUTHERN
PART OF THE AREA BETWEEN NOW AND MID EVENING.
THE MAIN LARGE SCALE WAVE... CURRENTLY OVER THE SOUTHWEST... WILL
LIFT NORTHEAST TOWARD THE AREA TONIGHT THROUGH THURSDAY... HELPING
TO DEVELOP A VIGOROUS SURFACE LOW IN THE LEE OF THE ROCKIES AND
BRING IT NORTHEAST ACROSS THE STATE THURSDAY. THE MODELS HAVE BEEN
VERY CONSISTENT THE PAST SEVERAL RUNS WITH RESPECT TO THE TRACK OF
THIS SYSTEM... AND ARE EVEN IN DECENT AGREEMENT ON THE HEAVY PCPN
AXIS. THE PLACEMENT OF PCPN TONIGHT INTO EARLY THURSDAY WILL BE A
BIT MORE FICKLE GIVEN THE SUBSTANTIAL CONVECTIVE COMPONENT... BUT
ON THURSDAY THE PCPN WILL BE PRIMARILY FORCED ON THE LARGE SCALE
AND WILL FOCUS ALONG A WSW-ENE ORIENTED AXIS OF STRONG
FRONTOGENESIS FROM CENTRAL MINNESOTA INTO NORTHERN WISCONSIN.
PRECIPITABLE WATER VALUES AOA 2 INCHES RUNNING 200-300 PERCENT OF
NORMAL WILL BE ADVECTED NORTHEAST INTO THE AREA AND WILL RESIDE
ALONG AND SOUTH OF THE AREA OF FRONTOGENESIS... LEADING TO THE
POTENTIAL FOR SIGNIFICANT PCPN TOTALS. OBVIOUSLY... THE PLACEMENT
OF HEAVY RAIN THIS AFTERNOON AND TONIGHT COULD HAVE A LARGE IMPACT
ON WHERE THE FLOOD POTENTIAL IS GREATEST ON THURSDAY... AND RIGHT
NOW IT LOOKS LIKE THE MAX AREAS MAY NOT OVERLAP TOO MUCH... WITH
THE BETTER ACTIVITY TONIGHT FARTHER SOUTH THAN THE ACTIVITY ON
THURSDAY. HOWEVER... THERE WILL STILL BE SOME OVERLAP OF THE RAIN
AREAS... AND BOTH BOUTS OF RAIN WILL BE SIGNIFICANT IN THEIR OWN
RIGHT... SO FLOOD POTENTIAL REMAINS HIGH. THE LARGE FOOTPRINT OF
HEAVY RAIN ALSO BRINGS THE POTENTIAL FOR LARGE STEM RIVER FLOODING
OVER THE COMING DAYS AND WEEKS.
SUBSIDENCE IN THE WAKE OF THURSDAY/S SYSTEM WILL START TO WORK IN
ON FRIDAY... ALTHOUGH SOME LINGERING PCPN ON ITS BACKSIDE WILL
IMPACT A PORTION OF THE AREA THROUGH FRIDAY MORNING. A SHORTWAVE
LOOKS TO ARRIVE QUICKLY ON NORTHWEST FLOW AND MOVE THROUGH THE
AREA FRIDAY NIGHT INTO SATURDAY... BRINGING A CHANCE FOR SOME
LIGHT PCPN TO THE AREA. THINGS THEN LOOK TO SETTLE DOWN FROM
SUNDAY THROUGH WEDNESDAY WITH LARGE SCALE RIDGING TAKING HOLD
ACROSS THE AREA. THE ECMWF AND GFS ARE IN FAIRLY GOOD AGREEMENT
DURING THE LATER PERIODS... AND THE HPC GUIDANCE GENERALLY FOLLOWS
A CONSENSUS OF THEIR FORECASTS... SO DID NOT STRAY TOO FAR FROM A
SOLUTION ALONG THOSE LINES.
&&
.AVIATION.../00Z TAF ISSUANCE/
VERY COMPLICATED AVIATION FORECAST AS A SERIES OF TSRA/SHRA MOVE
ACROSS SOUTHERN MN DURING THE NEXT 6 HRS AND HOW THIS WILL
TRANSLATE INTO IFR/MVFR CEILINGS NORTH OF THE CONVECTION...AND
MVFR/VFR CEILINGS WITH THE CURRENT SHRA/TSRA. ALTHOUGH THE VSBY
WILL BE IFR IN TSRA...MOST OF THE ACTIVITY SHOULD REMAIN BETWEEN
3-5SM IN SHRA/TSRA. ONLY A VERY SHORT PERIOD OF TIME SHOULD THE
VSBY LOWER TO 1SM OR LESS. HOWEVER...IF TRAINING OF THE TSRA
DEVELOPS...THERE COULD BE AN AREA THAT DOES HAVE THE VERY LOW
VSBYS...BUT THIS IS TOO COMPLICATED TO PINPOINT TOO FAR FROM THE
CURRENT OBSERVATIONS. ANOTHER PROBLEM IS WHETHER OR NOT THE
C0MPLEX OF TSRA/SHRA MOVES NORTHWARD INTO CENTRAL MN OVERNIGHT AS
THE CURRENT MODELS INDICATE. THIS WOULD LEAVE A PERIOD OF NIL WX
ACROSS S MN. AS PER CURRENT REGIONAL RADAR IS DEPICTING ACROSS
EASTERN SD...AND THE CONTINUED RE-GENERATION OF TSRA/SHRA...WILL
LIKELY CONTINUE THE WORSE CONDITIONS IN VSBYS/CEILINGS FOR
RWF/MSP/EAU/RNH FOR THE NEXT 3-6 HRS...WITH AXN/STC EXPECTED TO
SEE THE WORSE CONDITIONS TOWARD 6Z. THIS WILL LIKELY NEED TO BE
UPDATED AS RADAR TRENDS INDICATE IN THE NEXT FEW HRS. WNDS WILL
ALSO BE PROBLEMATIC AS TSRA WILL LIKELY CAUSE OUTFLOW BOUNDARIES
AND VARIABLE GUSTS OF 30 TO 40 KTS AS IT HAS IN THE PAST FEW HRS.
THEREFORE...WILL CONTINUE THE E/SE FLOW FOR RWF/MSP/RNH/EAU...WITH
MORE OF A E/NE FLOW AT STC/AXN. AFT 6Z...WNDS SHOULD BE MORE S/SE
AT RWF/MSP/EAU.
MSP...SEVERAL WAVES OF SHRA/TSRA WILL OCCUR DURING THE NEXT 3 TO 6
HRS...WITH VSBYS AS LOW AS 1/2SM AND CEILINGS AS LOW AS 500 FT.
HOWEVER...MOST OF THE PREVAILING CEILINGS/VSBYS SHOULD REMAIN IN
THE MVFR RANGE FOR MOST OF THE EVENING. AFT 6Z...IFR/LIFR MAY
DEVELOP AS THE COMPLEX OF SHRA/TSRA SHIFTS TO THE NORTH.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLOOD WATCH THROUGH FRIDAY MORNING FOR BLUE EARTH-BROWN-
FARIBAULT-FREEBORN-LE SUEUR-MARTIN-NICOLLET-REDWOOD-
RENVILLE-RICE-SIBLEY-STEELE-WASECA-WATONWAN.
FLOOD WATCH THROUGH FRIDAY MORNING FOR CARVER-CHIPPEWA-DAKOTA-
DOUGLAS-GOODHUE-HENNEPIN-KANDIYOHI-LAC QUI PARLE-MCLEOD-
MEEKER-POPE-RAMSEY-SCOTT-STEARNS-STEVENS-SWIFT-TODD-WRIGHT-
YELLOW MEDICINE.
FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING FOR
ANOKA-BENTON-CHISAGO-ISANTI-KANABEC-MILLE LACS-MORRISON-
SHERBURNE-WASHINGTON.
WI...FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING FOR
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST.
CROIX.
&&
TRH/JLTHazardous weather outlook, Sep 22, 4:03 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 403 PM CDT WED SEP 22 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 232115- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 403 PM CDT WED SEP 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LATE THIS AFTERNOON INTO TONIGHT FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE 94. THE PRIMARY THREATS WITH THIS ACTIVITY WILL BE LARGE HAIL AND HEAVY RAINFALL. HOWEVER... LOCALIZED DAMAGING WINDS ARE POSSIBLE THROUGH THIS EVENING. THUNDERSTORMS WILL BE MOST PREVALENT ALONG AND SOUTH OF INTERSTATE 90 THROUGH EARLY EVENING... WITH ACTIVITY BECOMING MORE WIDESPREAD OVER THE REMAINDER OF THE AREA AS THE NIGHT PROGRESSES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA INTO THURSDAY AS A STRONG AREA OF LOW PRESSURE MOVES INTO CENTRAL MINNESOTA. THIS LOW WILL SEND A COLD FRONT ACROSS THE AREA THURSDAY AFTERNOON AND NIGHT. THIS WILL CONTINUE THE HEAVY RAIN AND FLOOD THREAT FOR THE AREA. IN ADDITION... A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT THURSDAY AFTERNOON AND NIGHT ACROSS SOUTH CENTRAL AND EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN... WITH THE GREATEST LIKELIHOOD FOR SEVERE WEATHER ACROSS SOUTH CENTRAL MINNESOTA. THE PRIMARY THREAT FROM ANY ACTIVITY ON THURSDAY WILL BE DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL EXPECTED FROM TODAY THROUGH THURSDAY NIGHT WILL LEAD TO RISES ON MANY LOCAL STREAMS AND RIVERS. THIS MAY RESULT IN SEVERAL RIVERS REACHING OR EXCEEDING FLOOD STAGE... ESPECIALLY ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN... FROM LATER THIS WEEK INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS IN PROGRESS FOR PORTIONS OF THE AREA... WITH ADDITIONAL ACTIVATION POSSIBLE TONIGHT.
In the hours before
Special weather statement, Sep 22, 3:16 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 PM CDT WED SEP 22 2010
MNZ084-085-092-093-222100-
FARIBAULT-FREEBORN-STEELE-WASECA-
316 PM CDT WED SEP 22 2010
...STRONG HEAVY RAIN PRODUCING THUNDERSTORMS MOVING OVER
FARIBAULT...FREEBORN...STEELE AND WASECA COUNTIES THROUGH 400 PM
CDT...
AT 315 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTHWEST OF BRUSH CREEK. THIS STORM WAS MOVING
EAST AT 35 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 45 MPH...AND VERY HEAVY RAINFALL
ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EASTON.
WELLS.
WALDORF.
FREEBORN.
OTISCO.
HARTLAND.
ALBERT LEA.
OWATONNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE HALF TO ONE AND A HALF INCHES ARE PROBABLE
FROM THE THUNDERSTORM BY 430 PM. THIS MAY RESULT IN BRIEF RUNOFF
PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4385 9405 4385 9378 4393 9377 4409 9319
4361 9314 4359 9397
TIME...MOT...LOC 2015Z 257DEG 31KT 4375 9383Special weather statement, Sep 22, 4:13 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 413 PM CDT WED SEP 22 2010 MNZ064>067-073>076-082-083-222215- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET- LE SUEUR-WATONWAN-BLUE EARTH- INCLUDING THE CITIES OF...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR... ST. JAMES...MANKATO 413 PM CDT WED SEP 22 2010 ...STRONG WINDS LIKELY THROUGH 515 PM ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA... STRONG SOUTHEAST WINDS OF 35 TO 50 MPH WILL OCCUR ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA...INCLUDING ALONG THE MINNESOTA RIVER VALLEY. WIND GUSTS OF 46 MPH HAVE BEEN OBSERVED NEAR 400 PM AT MARSHALL AND REDWOOD FALLS...ALONG WITH SEVERAL OTHER GUSTS NEAR 35 MPH. CONDITIONS ARE FAVORABLE FOR THESE GUSTS TO CONTINUE ACROSS THE AREA THROUGH 515 PM. EMBEDDED THUNDERSTORMS WITHIN THE RAIN MAY PRESENT EVEN STRONGER WINDS. WHILE THESE BROAD SCALE STRONG WINDS WILL LIKELY SUBSIDE BY THE END OF THE AFTERNOON....THE RISK FOR SOME SEVERE THUNDERSTORMS WILL LAST INTO THE EVENING. THESE WINDS ARE BEING CAUSED BY WHAT IS COMMONLY REFERRED TO AS A WAKE LOW NEAR AREAS OF SHOWERS AND THUNDERSTORMS.
Special weather statement, Sep 22, 6:16 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 616 PM CDT WED SEP 22 2010 SEVERE THUNDERSTORM WATCH 680...PREVIOUSLY IN EFFECT UNTIL 6 PM CDT THIS EVENING...IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN MINNESOTA THIS WATCH INCLUDES 11 COUNTIES IN CENTRAL MINNESOTA MCLEOD RENVILLE SIBLEY IN SOUTH CENTRAL MINNESOTA BLUE EARTH BROWN FARIBAULT MARTIN NICOLLET WATONWAN IN SOUTHWEST MINNESOTA REDWOOD IN WEST CENTRAL MINNESOTA YELLOW MEDICINE THIS INCLUDES THE CITIES OF...BLUE EARTH...FAIRMONT...GAYLORD... GRANITE FALLS...HUTCHINSON...MANKATO...NEW ULM...OLIVIA... REDWOOD FALLS...ST. JAMES AND ST. PETER.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:00 AM CDT | Flood Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more | 46 hr |
| Sep 22, 11:18 AM CDT | River Flood Warning | MPX | Blue Earth, Brown, Nicollet | 20 days |
| Sep 22, 11:50 AM CDT | River Flood Watch | MPX | Redwood | 9 hr |
| Sep 22, 11:50 AM CDT | River Flood Watch | MPX | Blue Earth, Brown, Nicollet | 9 hr |
| Sep 22, 11:50 AM CDT | River Flood Watch | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 52 hr |
| Sep 22, 11:50 AM CDT | River Flood Watch | MPX | Blue Earth, Brown, Nicollet | 21 min |
| Sep 22, 11:50 AM CDT | River Flood Watch | MPX | Carver, Scott | 45 hr |
| Sep 22, 11:50 AM CDT | River Flood Watch | MPX | Carver, Hennepin, Scott | 45 hr |
| Sep 22, 3:16 PM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Steele | 44 min |
| Sep 22, 4:30 PM CDT | Areal Flood Warning | MPX | Faribault, Freeborn, Martin | 9 hr |
| Sep 22, 4:37 PM CDT | Areal Flood Advisory | MPX | Blue Earth, Steele, Waseca, Watonwan | 8 hr |
| Sep 22, 6:39 PM CDT | Areal Flood Advisory | MPX | Brown, Le Sueur, Nicollet, Redwood, Rice | 6 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.